advertisement
Question
Posted by: Overweight from Windhoek | 2004/11/15

Can Aropax make me fat?

Hi,
Since I have been taking Aropax, I feel great!
Only thing is that I've gained about 11kg in less than a year - and not because I pig out all the time!
Now I am depressed again because I don't fit into my clothes!!!
Can Aropax be the cause of my weight gain?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Actually, I've discussed this issue several times. Depression can give you increased or decreased appatite. If it was decreased, any successful treatment of depression could lead to improved appetite, returning to normal, and thuis to some weight gain. Depression itself can cause weight gain or loss. Then specific antidepressants, like Aropax, can in some people additionally encourage a degree of weight gain.
While you still need the Aropax ( check with your shrink / doctor before stopping it ) ; cope with the weight gain by improving your diet and by increasing exercise, in the sound old-fashioned way. A sudden or early stop to the drug could lead to the return of the Depression.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: ADD Mom | 2004/11/15

Hi

My six year old is on aropax and risperdal. I dont know which of the meds is causing him to eat more. He is luckily one of those skinny people that will never put on weight but he now easily finishes a loaf of bread, 2-4 litlle yoghurts, half a bag of apples as snacks during the day and I am fighting with him cause he wants more. I constantly get him eating from the fridge....(leaving his teeth marks in the cheese)he never used to eat that much and was easy to satisfy. So maybe it can.

Good luck
ADD Mom

Reply to ADD Mom
Posted by: lulu | 2004/11/15

It made me pick up 24kg in 6 months. I stopped using it because of that.

Reply to lulu
Posted by: Q | 2004/11/15

Hi ofw,

Gee I dont think that it can make you fat, the thing about fat is it comes slow and when jou see its like whosh, what has most probably happened is that jou have increased you food intake steady and have not been excersising enough. Stop worring and just look at your food in take may be get 6 small meals a day and do some exsersise like going for a walk about 3.5 - 5 km good steady walking not slow and wandering or go to gym or just get on a bike!!! you will lose those kilos quick!!! And dont warry its only 11 kilo's not 50 and you have seen it now just curb a little!!! please do not starve your self rather up your matabolisem by exersis and what you eat!!! best of luck

Reply to Q

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement